Discussions By Condition: Medical Errors

Intermittent hearing loss????

Posted In: Medical Errors 1 Replies
  • Posted By: nickman46
  • May 22, 2008
  • 07:51 AM

I am new here, so forgive me if I don't do this right.

I have hearing loss that comes and goes. Some days, I am almost normal and then maybe the next morning my hearing is so bad my wife has to almost yell in my face to talk to me. On the bad days, there is extensive buzzing in my ears.

I am a disabled vet and have no insurance, so I am forced to go to the VA. The VA has given me no diagnosis other than "you are old and should expect hearing loss". I have had MRIs' that show no problems, therefore the VA does not think I have an issue other than age, I am 61.

This has been going on for a year and I am so frustrated that I can't stand it. On bad days, I am near suicidal.

Any ideas would be appreciated.

Reply Flag this Discussion

1 Replies:

  • Hi Nickman You are certainly not old - 61 is the new 41!!! Three conditions spring to mind - Meniere's disease, acoustic neuroma (which can cause intermittent deafness and tinnitus although the MRI should have ruled this out), and simple ear wax build up. Its possible that you have Meniere's disease. In the past, have you had balance problems and/or vertigo? Is the deafness unilateral or bilateral? Meniere's vertigo tends to improve as the years go on, but the deafness and tinnitus does worsen. Have a look at the info on the net. There is no definitive test for Meniere's, but diagnosed from history and symptoms. There is a drug called SERC which tends to be quite effective in some people, especially for tinnitus and vertigo.Best wishes, Elisa
    ElisaDoolittle 20 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?